TheLupusSite.com banner

1 - 5 of 5 Posts

·
Registered
Joined
·
631 Posts
Discussion Starter #1
This is going to sound weird and I don't really know how to explain but I'm going to try. For about 7 months I've been dealing with neuropsychiatric symptoms from my lupus. Mostly depression, anxiety and a bit of problems with thinking and getting the right words out. My rheumy asked me to see a neuropharmacologist (psych that deals with meds) and I've been seeing him and he has me on Lamictal, Xanax and Lexapro. In the beginning I was having some crazy "technicolor" dreams. However, for the past 6 weeks, I've been in the midst of a major flare for me. Around 4 weeks ago, I've been having these "breaks with reality" in the early morning hours. I"m not really asleep but not really awake either but have these ""dreams where I'm not sure who I am and things are all wrong in the dreams. I've also been on and off steroids this entire time so I"m wondering if it could be do to the methlyprednisone or due to the Lupus. Does this even make sense or am I doing a miserable job explaining it? I'm calling my neuropsych guy this morning but wondering if any of you have ever experienced this.
Thanks so much
 

·
Registered
Joined
·
647 Posts
Hi cj! :eek:verhere:

If lupus doesn't make you crazy, I don't know what will! :p I think we all feel like we are losing our minds with this disease at some point.

I too have lots and lots of nueropsych manifestations of my lupus, and am under the care of a psychiatrist for medical management of meds. I suffer from anxiety, depression, panic and ocd. What lupus is causing and what "just is" has never been determined.

I was suprised to see your dr. put you on Lamictal. Have you been diagnosed with bipolar previously? I think you will find this is your primary suspect for the symptoms you are describing. The prescribing information states:

"Nervous system adverse side effects include: Amnesia, depression, agitation, emotional lability, dyspraxia, abnormal thoughts, dream abnormalty, and hypoesthisia."

You can read the entire prescribing information at http://us.gsk.com/products/assets/us_lamictal.pdf

It also states you can not take this medication with methotrexate, and frontline lupus drug. Keep it in mind if your rheumy ever wants to change up your meds.

Be well
 

·
Registered
Joined
·
40 Posts
I have had a lot of psych symptoms too and was being treated for them many years before being diagnosed with lupus. But looking back, I had other physical signs and symptoms of lupus (like unexplained fevers and low platelets) back then too, so I wonder how much of the psych symptoms might have been caused by lupus all this time. I did have some traumatic experiences which caused post-traumatic stress, though, so I'm sure it's not all from lupus. It's hard to know with lupus and psych symptoms, and when you're taking steroids for the lupus, that complicates things even more with the side effects the steroids can cause!

So no, I don't think you're going crazy at all. It's this disease that's crazy!
 

·
Registered
Joined
·
631 Posts
Discussion Starter #4
Thanks...I spoke with my psych guy and he said it is probably the steroids interacting with some of the other meds. I just can't sleep though but think I need off the steroids since this all started when I started the steroids. I hate them but love them all at the same time.

I'm not bipolar (that I know of) but was having some major mood swings so the Lamictal was added to try an even everything out. I was doing great until this last flare came out of nowhere and through everything out the window.
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
cj,
I am glad that you followed through with the call. If you use a pharmacy they should of said something when filling your meds. If some or one of these were given to you at the doctors office, you should call and let your pharmacy know that something new was added to your list. It is not your fault by no means but so this does not happen again you might want to follow these steps. Steroids can cause you not to sleep very well or have trouble sleeping sometimes. My rhuemy has went to an online record management for his patients. We have user id's and passwords. We can make appointments, ask for refills, report changes, add new meds to our charts, request a call back by nurse or doctor, change medical history, it is really nice as you can also see test results ( that don't mean I understand them any better, but I can see them).
 
1 - 5 of 5 Posts
Top